Alert archive / Kansas / Flash Flood Warnings in 2004

Flash Flood Warning 14, NWS Wichita, KS

May 13, 2004Butler County, Kansas

NWS Wichita, KS issued this flash flood warning at May 13, 2004, 5:43 AM CDT for Butler County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2004, 5:43 AM CDT (10:43 UTC)
Expired
May 13, 2004, 11:45 AM CDT
In force
6 hr
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Butler County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2004-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4023 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2004-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4023 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
3.5
Supercell composite
18.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 131043
FFWICT
KSC015-131645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
543 AM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS

* UNTIL 1145 AM CDT

* AT 539 AM CDT...A TRAINED WEATHER SPOTTER REPORTED FLOODING AT SW 
150TH AND LAKE ROAD. ALSO WATER OVER THE ROAD AT MAIN AND RANDOM RD 
IN EL DORADO. LOCALIZED FLOODING REPORTED IN ROSE HILL.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...ROADS AND AREAS WITH POOR
DRAINAGE.


REPEATING...A FLASH FLOOD WARNING HAS BEEN ISSUED FOR BUTLER COUNTY
UNTIL 1145 AM CDT.

LAT...LON 3803 9655 3751 9659 3752 9713 3806 9711

$$

/WIGHTMAN

NNNN
4 follow-up statements
000 
WGUS73 KICT 131338
FFSICT
KSC015-131645-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 AM CDT THU MAY 13 2004

...A FLASH FLOOD WARNING CONTINUES FOR BUTLER COUNTY UNTIL 1145 AM
CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HOURLY RAINFALL 
RATES AS HIGH 1/2 TO 3/4 INCH CONTINUING ACROSS SOUTHEAST BUTLER 
COUNTY. THIS ADDITIONAL RAINFALL WILL AGGREVATE THE FLASH FLOOD 
POTENTIAL ACROSS SOUTHERN BUTLER COUNTY, WHERE VERY HEAVY RAINS HAVE 
BEEN OCCURRING THIS MORNING.

SOME LOCATIONS AFFECTED INCLUDE AUGUSTA...DOUGLASS...EL DORADO...
LATHAM...LEON AND POTWIN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...ROADS AND AREAS WITH POOR 
DRAINAGE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING...OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS ROADS COVERED BY WATER.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.

$$

/ES

NNNN
000 
WGUS73 KICT 131418 RRA
FFSICT
KSC015-131530-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 AM CDT THU MAY 13 2004

...A FLASH FLOOD WARNING CONTINUES FOR BUTLER COUNTY UNTIL 1145 AM 
CDT...

SOME LOCATIONS AFFECTED INCLUDE AUGUSTA...EL DORADO...LEON...
POTWIN...ROSALIA AND TOWANDA.

AT 905 AM CDT, BUTLER COUNTY EMERGENCY MANAGEMENT REPORTED SOUTHWEST
190TH AT HAVERHILL AND BOYER ROADS CLOSED DUE TO WATER OVER THE ROAD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING...OR IS 
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS ROADS COVERED BY WATER.


STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.

$$

/WIGHTMAN

NNNN
000 
WGUS73 KICT 131418
FFSICT
KSC015-131615-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
915 AM CDT THU MAY 13 2004

...A FLASH FLOOD WARNING CONTINUES FOR BUTLER COUNTY UNTIL 1115 AM
CDT...

SOME LOCATIONS AFFECTED INCLUDE AUGUSTA...EL DORADO...LEON...
POTWIN...ROSALIA AND TOWANDA.

AT 905 AM CDT BUTLER COUNTY EMERGANCY MANAGMENT REPORTED AT 
SOUTHWEST 190TH AT HAVER HILL AND BOYER ROAD WAS CLOSED DUE TO WATER 
OVER THE ROAD.


A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT, OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA, MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS, SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.

$$

/WIGHTMAN

NNNN
000 
WGUS73 KICT 131715
FFSICT
KSC015-131815-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1214 PM CDT THU MAY 13 2004

...THE FLASH FLOOD WARNING FOR BUTLER COUNTY IS BEING ALLOWED TO
EXPIRE...

RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND
THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...
BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD
WARNING IS BEING ALLOWED TO EXPIRE.

AT 1214 PM CDT BUTLER COUNTY DISPATCH REPORTED ALL ROAD WERE OPEN 
ACROSS THE COUNTY.


STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.

$$

/WIGHTMAN

NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:31 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 13, 3:31 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
331 AM CDT THU MAY 13 2004

.DISCUSSION...

MAIN FCST CONCERN REVOLVES AROUND CONVECTIVE TRENDS TDAY AND
FLOODING POTENTIAL

TDAY-TNGT: MAIN CONCERN FOR TDAY IS WHETHER TO KEEP THE FLOOD WATCH
GOING AND IF TO EXPAND IT OR NOT. HAVE DECIDED TO CANCEL IT OVER
CENTRAL KS AND KEEP EVERYWHERE ELSE. EVEN THOUGH SFC BOUNDARY WL
SWEEP THROUGH MUCH OF SOUTH CENTRAL KS, THE 850MB FRONT WL LAG
BEHIND QUITE A BIT. 850MB DPS WL REMAIN IN THE 10-15 DEGREE AREA
THROUGHOUT THE DAY PROVIDING PLENTY OF GOOD MOISTURE TO KEEP SHOWERS
AND STORMS GOING. INSTABILITY WL DECREASE A BIT, BUT FEEL ENOUGH
SHUD REMAIN. ALSO FEEL THAT PRECIP WL BE SLOW TO END TNGT,
ESPECIALLY OVER SOUTHEAST KANSAS. SO WL KEEP POPS IN EVERYWHERE TNGT
WITH HIGHEST OVER SE KS. THE MAIN REASONING FOR THIS IS THAT MUCH OF
SE KS WL BE IN THE RIGHT REAR OF A 250MB JET, PLUS 850MB BOUNDARY IS
STILL FLIRTING WITH SE KS BY DAY BREAK.

WITH PLENTY OF CLOUDS AND WET GROUND, TEMPS WONT CHANGE MUCH TDAY,
AND WITH COLD ADVECTION ALREADY UNDERWAY ACROSS CENTRAL KS, LOOK FOR
FALLING TEMPS THROUGHOUT THE DAY. WOULD NOT BE SURPRISED IF A FROST
ADVISORY IS NEEDED FOR CENTRAL KS TNGT, AS 30S DEFINITELY A
POSSIBILITY. FOR NOW WL LET DAY SHIFT TAKE ANOTHER LOOK AT IT.

FRI-SAT: WL LINGER A SLGT POP OVER SE KS FOR FRI MORNING AS UPPER
JET LIFTS OUT. BY 00Z SAT A SFC RIDGE WL BE PLANTED OVER MIDWEST
ALLOWING THINGS TO DRY OUT. AT FIRST GLANCE THOUGHT ABOUT INSERTING
SOME POPS FOR SAT NGT, BUT AFTER TALKING TO OTHER OFFICES NOT TOO
SURE ON HOW FAR SOUTH THE MOISTURE WL BE SHOVED. SO FOR NOW WL JUST
LEAVE DRY AND LET LATER SHIFTS TAKE A LOOK AT IT. WENT BELOW MOST
GUIDANCE FOR TEMPS FRI AND SAT AS GROUND SHUD STILL BE FAIRLY DAMP.

SUN-WED:
DUE TO FAIRLY BUSY EVENING, DID NOT SPEND TOO MUCH TIME ON THE
EXTENDED PORTION OF FCST BUT DID TAKE A QUICK LOOK. DID NOT MAKE
MANY CHANGES AT ALL OTHER THAN A FEW COSMETIC CHANGES. KEPT A DRY
FCST GOING BUT CONFIDENCE IS LOW AS THE UPPER FLOW BECOMES MORE
ZONAL WITH SOME MINOR RIPPLES SLIDING THROUGH. ATTM AM NOT
EXPECTING ANY WIDESPREAD PRECIP BUT WOULD NOT BE SURPRISED IF POPS
ARE INSERTED WITH LATER FCSTS. THE ECM IS TRYING TO SWING THROUGH A
MORE SIGNIFICANT WAVE TOWARD THE MIDDLE OF THE WEEK WHICH WL NEED TO
BE MONITORED. AS FAR AS TEMPS GO STUCK WITH ABOVE NORMAL HIGHS AND
LOWS THROUGH THE ENTIRE EXTENDED.

&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA         64  46  62  46 /  80  40  10   0
HUTCHINSON      61  43  62  45 /  60  30  10   0
NEWTON          63  45  62  47 /  70  40  10   0
ELDORADO        67  46  62  46 /  80  50  20   0
STROTHER FIELD  68  48  63  46 /  80  50  20   0
RUSSELL         51  37  61  43 /  40  20  10   0
GREAT BEND      55  37  62  43 /  40  20  10   0
SALINA          57  40  62  45 /  70  20  10   0
MCPHERSON       60  41  62  45 /  70  30  10   0
COFFEYVILLE     74  47  60  45 / 100  90  20   0
CHANUTE         72  47  59  45 / 100  90  20   0
IOLA            72  48  59  44 / 100  90  20   0
&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&

7/LAWSON
Hazardous weather outlook, May 13, 5:18 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
518 AM CDT THU MAY 13 2004

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
518 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A THREAT FOR SEVERE STORMS OVER SOUTH CENTRAL AND
SOUTHEAST KANSAS TODAY AND OVER FAR SOUTHEAST KANSAS THIS EVENING.
THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL. FLOODING WILL
ALSO BE A THREAT OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE
REFER TO LATEST FLOOD WATCH FOR ADDITIONAL DETAILS.

A STRONG SURFACE FRONT WILL CONTINUE TO SLOWLY TRACK ACROSS THE
AREA, AND BY THIS AFTERNOON IT SHOULD EXTEND FROM SOUTHEAST KANSAS
INTO CENTRAL OKLAHOMA. SOUTH WINDS JUST OFF OF THE SURFACE WILL
CONTINUE TO BRING RICH GULF MOISTURE UP AND OVER THIS FRONT,
ALLOWING THUNDERSTORMS TO CONTINUE OVER SOUTH CENTRAL AND SOUTHEAST
KANSAS FOR MUCH OF THE DAY. A FEW STORMS MAY LINGER ACROSS SOUTHEAST
KANSAS AFTER SUNDOWN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM

LAWSON

In the hours before

Local storm report, May 13, 1:51 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
151 AM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 AM     FLOOD            12 NE HARPER            37.41N 97.87W
05/13/2004                   KINGMAN            KS   NWS EMPLOYEE

            WATER OVER THE ROAD ON HIGHWAY 42, 12 MILES NORTHEAST OF
            HARPER NEAR SUPPESVILE.

&&

LFW
Local storm report, May 13, 2:01 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
201 AM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             1 WSW PENALOSA          37.71N 98.34W
05/13/2004  1.00 INCH        KINGMAN            KS   TRAINED SPOTTER

&&

LFW
Local storm report, May 13, 2:33 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
233 AM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0221 AM     HAIL             5 E ARLINGTON           37.90N 98.09W
05/13/2004  0.88 INCH        RENO               KS   EMERGENCY MNGR

&&

LFW
Local storm report, May 13, 3:41 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
341 AM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             6 SE HUTCHINSON AIRPORT 38.01N 97.79W
05/12/2004  1.00 INCH        RENO               KS   TRAINED SPOTTER

0753 PM     TORNADO          S ATTICA                37.24N 98.23W
05/12/2004                   HARPER             KS   LAW ENFORCEMENT

0753 PM     HAIL             2 N HAVEN               37.93N 97.78W
05/12/2004  1.00 INCH        RENO               KS   AMATEUR RADIO

0759 PM     HAIL             ATTICA                  37.24N 98.23W
05/12/2004  2.75 INCH        HARPER             KS   AMATEUR RADIO

0800 PM     HAIL             HARPER                  37.29N 98.03W
05/12/2004  1.25 INCH        HARPER             KS   AMATEUR RADIO

0802 PM     TORNADO          2 SE ATTICA             37.22N 98.20W
05/12/2004                   HARPER             KS   AMATEUR RADIO

            DAMAGE REPORTED IN ATTICA.

0802 PM     TORNADO          3 W HARPER              37.29N 98.08W
05/12/2004                   HARPER             KS   AMATEUR RADIO

0810 PM     HAIL             6 S BEL AIRE            37.68N 97.26W
05/12/2004  0.88 INCH        SEDGWICK           KS   TRAINED SPOTTER

0810 PM     HAIL             7 S GREAT BEND          38.26N 98.81W
05/12/2004  1.00 INCH        BARTON             KS   AMATEUR RADIO

0822 PM     HAIL             ELLINWOOD               38.36N 98.58W
05/12/2004  0.88 INCH        BARTON             KS   TRAINED SPOTTER

0827 PM     TORNADO          4 S HARPER              37.23N 98.03W
05/12/2004                   HARPER             KS   AMATEUR RADIO

0829 PM     HAIL             3 SSW ATTICA            37.20N 98.25W
05/12/2004  1.00 INCH        HARPER             KS   TRAINED SPOTTER

0829 PM     TORNADO          2 S HARPER              37.26N 98.03W
05/12/2004                   HARPER             KS   TRAINED SPOTTER

0830 PM     HAIL             4 SSW ZENDA             37.38N 98.30W
05/12/2004  1.00 INCH        KINGMAN            KS   TRAINED SPOTTER

0831 PM     HAIL             ZENDA                   37.44N 98.28W
05/12/2004  1.00 INCH        KINGMAN            KS   CO-OP OBSERVER

0837 PM     TORNADO          10 E HARPER             37.29N 97.84W
05/12/2004                   HARPER             KS   OFFICIAL NWS OBS

0837 PM     HAIL             DANVILLE                37.29N 97.89W
05/12/2004  1.00 INCH        HARPER             KS   LAW ENFORCEMENT

0852 PM     HAIL             PEABODY                 38.17N 97.11W
05/12/2004  1.00 INCH        MARION             KS   CO-OP OBSERVER

0852 PM     HAIL             2 S NEWTON              38.02N 97.34W
05/12/2004  1.75 INCH        HARVEY             KS   LAW ENFORCEMENT

0852 PM     FUNNEL CLOUD     2 S ATTICA              37.21N 98.23W
05/12/2004                   HARPER             KS   AMATEUR RADIO

0908 PM     TORNADO          5 ESE HARPER            37.26N 97.94W
05/12/2004                   HARPER             KS   LAW ENFORCEMENT

0912 PM     TORNADO          1 S DANVILLE            37.27N 97.89W
05/12/2004                   HARPER             KS   AMATEUR RADIO

0914 PM     TORNADO          6 E ATTICA              37.24N 98.12W
05/12/2004                   HARPER             KS   LAW ENFORCEMENT

0915 PM     HAIL             5 NW HARPER             37.34N 98.09W
05/12/2004  1.25 INCH        HARPER             KS   TRAINED SPOTTER

0921 PM     HAIL             FLORENCE                38.24N 96.93W
05/12/2004  0.75 INCH        MARION             KS   LAW ENFORCEMENT

0921 PM     TSTM WND GST     KINGMAN                 37.65N 98.11W
05/12/2004  60 MPH           KINGMAN            KS   LAW ENFORCEMENT

0934 PM     HAIL             PRETTY PRAIRIE          37.78N 98.02W
05/12/2004  0.88 INCH        RENO               KS   AMATEUR RADIO

0942 PM     HAIL             4 SSW ZENDA             37.38N 98.30W
05/12/2004  0.75 INCH        KINGMAN            KS   TRAINED SPOTTER

1020 PM     TSTM WND GST     8 W VIOLA               37.48N 97.79W
05/12/2004  60 MPH           SEDGWICK           KS   EMERGENCY MNGR

1030 PM     TSTM WND GST     3 SW WEST WICHITA       37.62N 97.54W
05/12/2004  60 MPH           SEDGWICK           KS   EMERGENCY MNGR

1049 PM     HAIL             2 E VIOLA               37.48N 97.61W
05/12/2004  0.75 INCH        SEDGWICK           KS   EMERGENCY MNGR

1049 PM     HAIL             1 W CLEARWATER          37.51N 97.52W
05/12/2004  1.75 INCH        SEDGWICK           KS   AMATEUR RADIO

1053 PM     HAIL             5 NE VIOLA              37.53N 97.58W
05/12/2004  1.00 INCH        SEDGWICK           KS   NWS EMPLOYEE

1055 PM     HAIL             5 NE VIOLA              37.53N 97.58W
05/12/2004  1.75 INCH        SEDGWICK           KS   NWS EMPLOYEE

1055 PM     HAIL             8 NE VIOLA              37.56N 97.54W
05/12/2004  0.88 INCH        SEDGWICK           KS   TRAINED SPOTTER

1055 PM     HAIL             5 NE VIOLA              37.53N 97.58W
05/12/2004  1.75 INCH        SEDGWICK           KS   NWS EMPLOYEE

1102 PM     HAIL             5 S GODDARD             37.59N 97.58W
05/12/2004  1.00 INCH        SEDGWICK           KS   TRAINED SPOTTER

1104 PM     HAIL             5 S GODDARD             37.59N 97.58W
05/12/2004  1.75 INCH        SEDGWICK           KS   TRAINED SPOTTER

1116 PM     TSTM WND GST     4 NW CLEARWATER         37.55N 97.55W
05/12/2004  60 MPH           SEDGWICK           KS   EMERGENCY MNGR

1128 PM     HAIL             4 N CLEARWATER          37.56N 97.50W
05/12/2004  0.75 INCH        SEDGWICK           KS   EMERGENCY MNGR

1132 PM     HAIL             WEST WICHITA            37.65N 97.50W
05/12/2004  1.00 INCH        SEDGWICK           KS   EMERGENCY MNGR

1137 PM     HAIL             WEST WICHITA            37.65N 97.50W
05/12/2004  0.75 INCH        SEDGWICK           KS   TRAINED SPOTTER

1140 PM     HAIL             EAST WICHITA            37.68N 97.26W
05/12/2004  1.00 INCH        SEDGWICK           KS   TRAINED SPOTTER

1141 PM     HAIL             WEST WICHITA            37.65N 97.50W
05/12/2004  1.00 INCH        SEDGWICK           KS   PUBLIC

            QUARTER SIZE HAIL AT CENTRAL AND WACO.

1201 AM     HAIL             5 S ANDOVER             37.62N 97.14W
05/13/2004  0.75 INCH        BUTLER             KS   TRAINED SPOTTER

1255 AM     FLOOD            12 NE HARPER            37.41N 97.87W
05/13/2004                   KINGMAN            KS   NWS EMPLOYEE

            WATER OVER THE ROAD ON HIGHWAY 42, 12 MILES NORTHEAST OF
            HARPER NEAR SUPPESVILE.

0131 AM     HAIL             HUTCHINSON              38.07N 97.91W
05/13/2004  1.75 INCH        RENO               KS   BROADCAST MEDIA

0140 AM     HAIL             CUNNINGHAM              37.64N 98.43W
05/13/2004  1.25 INCH        KINGMAN            KS   TRAINED SPOTTER

0145 AM     HAIL             1 WSW PENALOSA          37.71N 98.34W
05/13/2004  1.00 INCH        KINGMAN            KS   TRAINED SPOTTER

0221 AM     HAIL             5 E ARLINGTON           37.90N 98.09W
05/13/2004  0.88 INCH        RENO               KS   EMERGENCY MNGR

&&

LFW
Local storm report, May 13, 3:52 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
352 AM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND GST     WEST WICHITA            37.65N 97.50W
05/13/2004  63 MPH           SEDGWICK           KS   OFFICIAL NWS OBS

            REPORTED BY NATIONAL WEATHER SERVICE ASOS AT MID
            CONTINENT AIRPORT.

&&

BRW
Local storm report, May 13, 4:04 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
404 AM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0402 AM     HAIL             WEST WICHITA            37.65N 97.50W
05/13/2004  1.00 INCH        SEDGWICK           KS   PUBLIC

            QUARTER SIZE HAIL AT CENTRAL AND WACO.

&&

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:27 PM CDTTornado WarningICTHarper63 min
May 12, 7:40 PM CDTTornado WarningICTHarvey, Reno65 min
May 12, 7:52 PM CDTSevere Thunderstorm WarningICTKingman53 min
May 12, 8:03 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion57 min
May 12, 8:07 PM CDTSevere Thunderstorm WarningICTBarton53 min
May 12, 8:22 PM CDTTornado WarningICTHarper53 min
May 12, 8:41 PM CDTSevere Thunderstorm WarningICTHarvey, Marion64 min
May 12, 9:11 PM CDTTornado WarningICTHarper, Sumner64 min
May 12, 9:16 PM CDTSevere Thunderstorm WarningICTKingman, Reno59 min
May 12, 9:17 PM CDTSevere Thunderstorm WarningICTChase58 min
May 12, 9:48 PM CDTFlash Flood WarningICTHarper6 hr
May 12, 10:08 PM CDTSevere Thunderstorm WarningICTKingman52 min
May 12, 10:15 PM CDTFlash Flood WarningICTKingman6 hr
May 12, 10:16 PM CDTTornado WarningICTSumner59 min
May 12, 10:21 PM CDTSevere Thunderstorm WarningICTSedgwick54 min
May 12, 11:10 PM CDTSevere Thunderstorm WarningICTSedgwick65 min
May 12, 11:33 PM CDTSevere Thunderstorm WarningICTKingman57 min
May 12, 11:48 PM CDTSevere Thunderstorm WarningICTButler57 min
May 12, 11:59 PM CDTFlash Flood WarningICTSedgwick, Sumner6 hr
May 13, 12:57 AM CDTSevere Thunderstorm WarningICTReno63 min
May 13, 1:35 AM CDTSevere Thunderstorm WarningICTKingman55 min
May 13, 1:59 AM CDTSevere Thunderstorm WarningICTReno61 min
May 13, 3:45 AM CDTSevere Thunderstorm WarningICTSedgwick60 min
May 13, 4:16 AM CDTSevere Thunderstorm WarningICTButler59 min
May 13, 6:35 AM CDTSevere Thunderstorm WarningICTGreenwood55 min
May 13, 8:55 AM CDTSevere Thunderstorm WarningICTLabette, Neosho65 min
May 13, 4:43 PM CDTSevere Thunderstorm WarningICTCowley47 min
May 13, 6:16 PM CDTSevere Thunderstorm WarningICTSedgwick59 min
May 13, 6:36 PM CDTSevere Thunderstorm WarningICTSumner54 min

Nearby

Flash Flood Warnings in Kansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.